Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On the weaning process of Effexor, detected with pregnancy. Should I completely stop Effexor?

Hi, I recently found out I was 6 weeks pregnant. My husband and I were planning on becoming pregnant during the end of the summer, therefore, I am in the process of weening off Effexor, however, now that I am pregnant a lot sooner, should I stop taking Effexor all together. I have read that Effexor can cause physical defects. Please help.
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
according to literature effexor is category C drug in pregnancy,
means it may harm the fetus if taken during pregnancy,
but it is said that it is more harmful when taken in the third trimester,
so you once discuss this possibility with your doctor and decide according to his advice,
if want to continue pregnancy you follow growth of the baby with regular ultrasound scans so that any defect could be detected at the earliest.
take care.
Answered: Fri, 13 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor